Kentucky, 2016Heavy Snow in Kentucky, February 14, 2016
February 14, 2016 · NWS LMK · 42 events in 41 counties and zones
A band of snow moved into central Kentucky during the afternoon and evening hours Sunday, February 14. Totals ranged from 4 to locally 7 inches across parts of central and south central Kentucky.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of snow moved into central Kentucky during the afternoon and evening hours Sunday, February 14. Totals ranged from 4 to locally 7 inches across parts of central and south central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 14, 10:34 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 14, 10:34 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1034 AM EST SUN FEB 14 2016
...Forecast Update...
Updated at 1030 AM EST Sun Feb 14 2016
Early batch of snow streaked across the area this morning, laying
down a quick dusting in many locations, with a few spots pushing a
half inch. If nothing else this will serve to tighten up the
temp/dewpoint spreads so we won't lose as much QPF when the heavier
band arrives this afternoon.
Current forecast is well on track with the snow chances really
ramping up between 17-19Z as it spreads in from SW-NE. Will likely
see mesoscale banding, and heavy thundersnow has been reported near
PAH and CGI, so may need to look at opening a bigger range for
local variations in snow totals. Will handle most of these issues
through our warning/advisory and DSS products, but do expect a quick
zone update closer to noon to clean up wording.
.SHORT TERM (Now through Monday)...
Issued at 400 AM EST Sun Feb 14 2016
...WINTER STORM TO BRING ACCUMULATING SNOW TO THE REGION TODAY AND
TONIGHT...
===================================
Short Term Synopsis
===================================
Several mid-level waves will roll through the Ohio Valley in the
short term period bringing numerous rounds of precipitation to the
region. The first in the series of waves will arrive later this
morning and will bring a period of light to moderate snow to the
region today and tonight. As that wave passes off to the east, a
secondary and stronger wave will push eastward from the Plains and
into the Ohio Valley late on Monday. Ahead of this system, a
southerly fetch of moisture and warmer air will push into the region
resulting in the precipitation changing over to plain rain during
the day on Monday. Slightly colder air will attempt to filter back
into the region Monday night resulting in the rain changing back
over to or mixing with snow before ending. The final wave, a strong
clipper system, will drop into the region during the day on Tuesday
bringing another round of mixed precipitation to the region.
===================================
Model Trends/Preference/Confidence
===================================
Short term model trends with regards to QPF have trended upward
across the region in recent runs. This is especially true with the
the NAM and GFS solutions. On the other hand, QPF from the normally
consistent Euro has trended downward in the last run. The multi-
model consensus continues to indicate the axis of heaviest QPF
mainly across the southern half of KY and then arcs it northeastward
through the east KY coalfields into WV. A sharp decreasing gradient
of QPF appears to be a trend especially in areas north and northwest
of the Ohio River.
Overall model trends in surface temperatures have not changed
appreciably over the last few runs. Temperatures at the beginning
of the model simulations are a bit warmer than in previous forecasts
given that initial observed temperatures are warmer out across SE
MO/W TN/S KY. The multi-model consensus does keep temperatures cool
enough to produce snow across the region today and tonight. However,
the trend is for warmer air to flow northward into the region late
tonight and on Monday resulting in precipitation changing from snow
over to a wintry mix and then plain rain.
As for model preferences, a multi-model consensus blend including
the previous forecast will be used. We will lean heavily on a
GFS/NAM SREF blend on QPF and temperature forecasts. This will
result in slightly more QPF and snowfall in the forecast while
maintaining a large amount of continuity from the previous forecast.
Forecast confidence in precipitation type and amounts are high for
today and tonight. Forecast confidence decreases markedly for
Monday and Tuesday as lower confidence on surface air temperatures
and depth of remaining cold air in the lower atmosphere result in
lower confidence on precipitation type.
===================================
Sensible & Societal Impacts
===================================
As the first upper level wave passes through the region today and
tonight, we expect snow to break out to the west of the region and
then head eastward into our forecast area. Large scale synoptic
scale ascent will increase across the region as we'll be in the
right exit region of an approaching jet streak. Model proximity
soundings show steepening lapse rates and good omega values through
the DGZ suggesting that snow will start off initially as light, but
the become moderate to heavy at times during the mid-late afternoon
and evening hours. It is possible that we could see some banding
features develop across the region. The most likely place for this
would be in the area between the WK/BG Parkways and the Cumberland
Parkway. Lighter intensity snow is likely further north across our
southern Indiana counties.
Previous forecasts indicated the potential for 2-4 inches of
snowfall for the area with today and tonight's activity. Given the
upward tick in the model QPF, we have increased snowfall amounts
across our central and southern sections with this forecast update.
Our current forecast will feature a gradient of snow across our
north with a general 2-3 inches of snow across our southern Indiana
counties. Snowfall amounts are expected to increase as one heads
south of the Ohio River with a general 3-5 inches of snowfall across
central sections of KY. With this increase in snowfall, a few
changes are needed in terms of headlines.
After coordinating with surrounding offices, a Winter Storm Warning
will be hoisted for much of central and southern KY. In general,
the warning will be for areas south of I-64 in KY and then curve
southwestward south of the Ohio River into western KY. North of the
warning, a Winter Weather Advisory will continue for far northern
sections of north-central KY and all of southern Indiana.
The snow intensity and coverage is likely to diminish by mid-late
evening as upper level forcing pushes off to the east. In general,
we should see the main precipitation band push southward into
Tennessee this evening. With the loss of moisture in the DGZ we
could see the potential for freezing drizzle to develop across the
region for a period of time. However, as the night wears on, low-
level warm air advection out ahead of the next wave pushing in from
the west will allow surface temperatures to warm. Band of precip
across TN will likely lift back northward in the form of a mix of
rain/snow and eventually change over to plain rain during the day on
Monday as surface temperatures warm above freezing. There remains
quite a bit of uncertainty on how much temperatures will warm given
the expected snowfall Sunday afternoon/eve. However, all model
guidance has been predicting temperatures warming well above
freezing. For now, have trended temps slightly colder than the
multi-blend guidance and with readings warming into the mid-upper
30s. We will have to watch for the potential for heavy rainfall
down across our southeastern sections during the day on Monday. The
multi-model guidance suggests and inch or so of liquid precip
falling during the day on Monday.
Main shield of precipitation will move off to the east Monday night
with some colder air working in behind it. This will result in a
brief change over back to snow before precipitation ends. At this
time, it does not appear that significant accumulations will occur
with this activity. After a brief lull in the weather, a final wave
will drop down into the region during the day on Tuesday. This will
bring yet another round of mainly rain to the region as low-level
warm air advection ahead of the system will keep thermal profiles
warm through the period. As the system departs to the east Tuesday
night, some colder air may arrive in time for another brief period
of snow to occur. Highs Tuesday look to warm into the lower 40s
with overnight lows cooling back into the lower 30s.
.LONG TERM (Monday Night through Saturday)...
Issued at 300 AM EST Sun Feb 14 2016
Wednesday will mark a period of overall drier weather and moderating
temperatures as a trough along the east coast moves offshore,
allowing ridging to build into the Ohio Valley by the end of the
week. After temperatures in the 40s on Wednesday, they will warm
into the low/mid 60s by Friday! A weak cold front may bring some
light showers to the region Friday afternoon into Saturday, but
temperatures should continue to run well above normal through the
upcoming weekend.
&&
.AVIATION (12Z TAF Update)...
Updated at 601 AM EST Sun Feb 14 2016
VFR conditions will prevail this morning before conditions quickly
deteriorate by early this afternoon as snow moves through the
region. This snow will be moderate at times, helping to reduce cigs
and vsbys into the low-end IFR or even LIFR range. The best chance
for prolonged LIFR conditions will be at KBWG and KLEX where the
heaviest axis of snow will fall.
Otherwise, the snow will taper off in intensity overnight. However,
warm air overrunning the fresh snowpack will keep some cig and vsby
restrictions going. As we lose saturation aloft, can't completely
rule out a brief period of FZDZ at KSDF or KLEX late in the period,
but do not have high enough confidence to include mention at this
time.
&&
.LMK Watches/Warnings/Advisories...
KY...Winter Weather Advisory until 10 AM EST /9 AM CST/ Monday for
KYZ023-030>037-042-043.
Winter Storm Warning until 10 AM EST /9 AM CST/ Monday for
KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082.
IN...Winter Weather Advisory until 10 AM EST /9 AM CST/ Monday for
INZ076>079-083-084-089>092.
&&
Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......KJDHazardous weather outlook, Feb 14, 4:23 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 AM EST SUN FEB 14 2016
INZ076>079-083-084-089>092-KYZ023-030>037-042-043-150930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-BOURBON-
NICHOLAS-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...LOUISVILLE...
LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...BEDFORD...MILTON...
EMINENCE...NEW CASTLE...PLEASUREVILLE...CAMPBELLSBURG...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
423 AM EST SUN FEB 14 2016 /323 AM CST SUN FEB 14 2016/
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 10 AM EST /9 AM CST/ MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
FAR NORTHERN KENTUCKY...
.DAY ONE...TODAY AND TONIGHT.
A WEATHER DISTURBANCE WILL DROP INTO THE REGION TODAY BRINGING A
ROUND OF SNOW TO SOUTHERN INDIANA AND NORTHERN KENTUCKY. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BY LATE SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS THE POTENTIAL FOR ANOTHER WINTER SYSTEM TO AFFECT THE
OUTLOOK AREA MONDAY INTO MONDAY NIGHT...WHICH MAY BRING A WINTRY
MIX. AFTER THAT...ANOTHER SYSTEM SHOULD BRING A QUICK MIX TO THE
REGION MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS SUNDAY INTO
SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-150930-
BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-SPENCER-ANDERSON-
WOODFORD-FAYETTE-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-
MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...HARDINSBURG...IRVINGTON...CLOVERPORT...
BRANDENBURG...MULDRAUGH...BEAVER DAM...HARTFORD...LEITCHFIELD...
ELIZABETHTOWN...RADCLIFF...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...HILLVIEW...BROOKS...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WILMORE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...SALEM...BURKESVILLE...ALBANY
423 AM EST SUN FEB 14 2016 /323 AM CST SUN FEB 14 2016/
...WINTER STORM WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 10 AM EST /9 AM CST/ MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A WEATHER DISTURBANCE WILL DROP INTO THE REGION TODAY BRINGING A
ROUND OF SNOW TO SOUTHERN INDIANA AND NORTHERN KENTUCKY. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS THE POTENTIAL FOR ANOTHER WINTER SYSTEM TO AFFECT THE
OUTLOOK AREA MONDAY INTO MONDAY NIGHT...WHICH MAY BRING A WINTRY
MIX. AFTER THAT...ANOTHER SYSTEM SHOULD BRING A QUICK MIX TO THE
REGION MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS SUNDAY INTO
SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
MJ
Heavy Snow, Barren
- When
- February 14, 11:00 AM EST to 11:00 PM EST
- Where
- Barren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.966, -85.934 (the zone’s center; the record gives no point)
Trained spotters reported between 4 and 6 inches of snow across the county.
Heavy Snow, Edmonson
- When
- February 14, 11:00 AM EST to 11:00 PM EST
- Where
- Edmonson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.209, -86.239 (the zone’s center; the record gives no point)
A trained spotter reported 4.5 inches of snow. Total amounts varied between 5 and 7 inches.
Heavy Snow, Simpson
- When
- February 14, 11:00 AM EST to 11:00 PM EST
- Where
- Simpson forecast zone
- Reported by
- Public
- Coordinates
- 36.742, -86.582 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Logan
- When
- February 14, 11:00 AM EST to 11:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 36.860, -86.879 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Heavy Snow, Butler
- When
- February 14, 11:00 AM CST to 11:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.207, -86.682 (the zone’s center; the record gives no point)
The Butler County emergency manager reported 5.8 inches of snow.
Heavy Snow, Grayson
- When
- February 14, 11:00 AM CST to 11:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Public
- Coordinates
- 37.461, -86.344 (the zone’s center; the record gives no point)
A public report of 5.3 inches of snow was received in Grayson County.
Heavy Snow, Ohio
- When
- February 14, 11:00 AM CST to 11:00 PM CST
- Where
- Ohio forecast zone
- Reported by
- Public
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Heavy Snow, Warren
- When
- February 14, 11:00 AM CST to 11:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Public
- Coordinates
- 36.994, -86.424 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Adair
- When
- February 14, 12:00 PM CST to 10:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Public
- Coordinates
- 37.104, -85.281 (the zone’s center; the record gives no point)
Between 6 and 7 inches of snow fell across the county.
Heavy Snow, Allen
- When
- February 14, 1:00 PM EST to 10:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.751, -86.190 (the zone’s center; the record gives no point)
The Allen County emergency manager reported 4 inches of snow along with 1/8 inch of freezing rain and sleet across the county.
Heavy Snow, Anderson
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Anderson forecast zone
- Reported by
- Public
- Coordinates
- 38.004, -84.991 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Bourbon
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Bourbon forecast zone
- Reported by
- Public
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Boyle
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Boyle forecast zone
- Reported by
- Public
- Coordinates
- 37.624, -84.867 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Breckinridge
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Breckinridge forecast zone
- Reported by
- Public
- Coordinates
- 37.773, -86.429 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Bullitt
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Bullitt forecast zone
- Reported by
- Public
- Coordinates
- 37.970, -85.696 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Casey
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Casey forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.322, -84.928 (the zone’s center; the record gives no point)
A trained spotter reported 4.5 inches of snow.
Heavy Snow, Clark
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Public
- Coordinates
- 37.971, -84.147 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Clinton
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.728, -85.136 (the zone’s center; the record gives no point)
A Clinton County law enforcement official estimated 6 inches of snow fell across the county.
Heavy Snow, Cumberland
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Public
- Coordinates
- 36.787, -85.388 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Heavy Snow, Fayette
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Public
- Coordinates
- 38.042, -84.459 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow was reported across the county.
Heavy Snow, Franklin
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Public
- Coordinates
- 38.239, -84.877 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Garrard
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Garrard forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -84.538 (the zone’s center; the record gives no point)
Local law enforcement officials reported around 4 inches of snow across the county.
Heavy Snow, Green
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Green forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.264, -85.553 (the zone’s center; the record gives no point)
A local law enforcement official reported between 4 and 5 inches of snow across the county.
Heavy Snow, Hardin
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Public
- Coordinates
- 37.698, -85.963 (the zone’s center; the record gives no point)
Around 5 inches of snow fell across the county.
Heavy Snow, Hart
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Hart forecast zone
- Reported by
- Public
- Coordinates
- 37.300, -85.885 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Jessamine
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Jessamine forecast zone
- Reported by
- Public
- Coordinates
- 37.872, -84.581 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Larue
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Larue forecast zone
- Reported by
- Public
- Coordinates
- 37.546, -85.698 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Lincoln
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 37.455, -84.661 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Lincoln
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 37.455, -84.661 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Madison
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 37.720, -84.278 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Marion
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Marion forecast zone
- Reported by
- Public
- Coordinates
- 37.553, -85.270 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Meade
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Meade forecast zone
- Reported by
- Public
- Coordinates
- 37.970, -86.217 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Mercer
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Public
- Coordinates
- 37.811, -84.874 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Metcalfe
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Metcalfe forecast zone
- Reported by
- Public
- Coordinates
- 36.991, -85.629 (the zone’s center; the record gives no point)
Between 5 and 6 inches of snow fell across the county.
Heavy Snow, Monroe
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Monroe forecast zone
- Reported by
- Public
- Coordinates
- 36.712, -85.716 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Heavy Snow, Nelson
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Public
- Coordinates
- 37.805, -85.466 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Nicholas
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Nicholas forecast zone
- Reported by
- Public
- Coordinates
- 38.336, -84.015 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Russell
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Russell forecast zone
- Reported by
- Public
- Coordinates
- 36.991, -85.059 (the zone’s center; the record gives no point)
Between 5 and 6 inches of snow fell across the county.
Heavy Snow, Spencer
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Spencer forecast zone
- Reported by
- Public
- Coordinates
- 38.033, -85.328 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
Heavy Snow, Taylor
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Taylor forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.367, -85.328 (the zone’s center; the record gives no point)
The Taylor County emergency manager reported that between 5 and 7 inches of snow fell across the county.
Heavy Snow, Washington
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.753, -85.175 (the zone’s center; the record gives no point)
A Co-Op observer in Washington County reported between 4 and 5 inches of snow across the county.
Heavy Snow, Woodford
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Woodford forecast zone
- Reported by
- Public
- Coordinates
- 38.042, -84.744 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 14, 201641 injured · $770,000 · 3 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 14, 20161 death · 1 event
- Winter Storm and Strong Wind in Virginia, February 14 to 16, 2016$75,000 · 31 events
- Winter Storm and Winter Weather in Kentucky, February 14 to 15, 20162 injured · 22 events
- Heavy Snow in Kentucky, February 14 to 15, 201633 events
- Winter Storm and Flooding in West Virginia, February 14 to 17, 2016$17,000 · 20 events
- Ice Storm and Winter Storm in Virginia, February 14 to 16, 201627 events
- Winter Weather in Virginia, February 14 to 16, 201625 events
- Winter Storm and Winter Weather in Ohio, February 14, 201623 events
- Winter Storm and Winter Weather in North Carolina, February 14 to 16, 201621 events
- Winter Weather in Illinois, February 14, 201619 events
- Ice Storm and Winter Storm in Maryland, February 14 to 16, 201617 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611844, 611866, 612878, 612885, 611857, 611874, 612876, 612881, 611840, 611841, 611843, 611845, 611846, 611847, 611848, 611859, 611861, 611862, 611864, 611868, 611870, 611872, 611875, 611878, 611880, 611882, 612245, 612246, 612248, 612257, 612258, 612259, 612260, 612261, 612262, 612873, 612875, 612877, 612879, 612880, and more.